Many people are unaware they are experiencing stomach gas from antibiotics they have taken. This is an unexpected and unwelcome side effect that health care providers forget to mention. It happens when the good bacteria in the digestive tract get destroyed along with the bacteria that is causing the infection.
The microorganisms living inside the large intestine is there for a reason. It helps with digestion and absorption of nutrients the body needs. Without these healthy bacteria, severe problems that could possibly last a very long time could occur due to this imbalance.
This type of bacteria is called lactobacillus. Without it, food does not digest completely due to their level being low and this produces gas. The offensive odor is from the partly digested food that has decayed.
It is important to replenish the good bacteria after taking antibiotics. Some people do this by taking supplements and eating the right foods. If they do not do this, there is a good chance of developing more illnesses.
Hostile organisms like yeast make the contaminants that cause the stinky gas, uncomfortable bloating, and diarrhea. Those are commonly the symptoms a person will experience when the antibiotics they took have caused an imbalance.
Getting everything in the digestive system back to optimum performance is the best way to get rid of the persistent symptoms. A good way to do this is by taking a pro biotic. It is a supplement that has billions of units of different types of organisms. It is often recommended to take them at the same time antibiotics are being taken.
Taking digestive enzymes after they eat has been a successful method for reducing gas. This is especially effective for people over the age of fifty who do not naturally produce the amount of enzymes their bodies need. Taking both probiotic supplements and enzymes together seems to yield the most favorable results.
There are other situations that can cause digestive problems like this. People whose stomachs are easily upset by the proteins and sugars in particular foods will often suffer from stomach aches. Determining which specific foods are giving them gas can be difficult. The best way is to not eat a suspect food item for a week or so. Do this with each one until they notice they are having less gas.
One of the most common foods that give people gas is dairy products. Their bodies do not have the correct enzyme that allows them to digest the lactose that is present in dairy products. A stomach ache from having gas and diarrhea are usually the biggest complaints of those who are lactose intolerant.
Another food item that gives people problems is the sugar fructose in fruit juice. Synthetic sweeteners are known to have negative effects on some people. Xylitol and sorbitol are two of the most popular ones being used. There are many people who are susceptible to the protein that is present in wheat. Eating gluten free products helps them avoid getting gas.
Eating vegetables like Brussels sprouts, cabbage, cauliflower, cucumber, and beans can help lower the chance of stomach problems caused from taking antibiotics. It is important to keep in mind that occasional flatulence is normal. If it does become a problem and none of these suggestions help, it is wise to consult a physician.